Massachusetts, 2013

Hail and Damaging Wind in Massachusetts, June 24, 2013

June 24, 2013 · NWS ALY · 2 events in 1 county or zone

The region remained in a warm and humid air mass as an upper level ridge remained just south and east across the western Atlantic Ocean. At the same time, a weak upper level disturbance passed by to the north across southern Canada.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

The region remained in a warm and humid air mass as an upper level ridge remained just south and east across the western Atlantic Ocean. At the same time, a weak upper level disturbance passed by to the north across southern Canada. This upper level disturbance allowed showers and thunderstorms to develop across the region during the afternoon and early evening hours of Monday, June 24th. With a moist and unstable atmosphere in place, some of these storms became severe, with large hail and damaging wind gusts. Thunderstorms dissipated by later in the evening, as the disturbance moved east of the region and the atmosphere stabilized.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 24, 3:59 PM EST, 9 minutes earlier.

Area forecast discussion, Jun 24, 3:59 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
459 PM EDT MON JUN 24 2013

.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL PREVAIL FOR THE NEXT
COUPLE OF DAYS. MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW
PRESSURE SYSTEM IMPACTS THE REGION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 400 PM EDT...SCATTERED TO NUMEROUS CONVECTION WAS SLOWLY
MOVING ACROSS THE LOCAL REGION. SEVERAL CELLS HAVE TAKEN ADVANTAGE
OF THE SBCAPES OF 3-4K J/KG PER LATEST LAPS AND SPC MESOSCALE
WINDOW. VWP WIND MAGNITUDES WERE LESS THAN 20KTS ALONG WITH PWATS
AVERAGING AROUND 1.75" /AROUND 2 STANDARD DEVIATIONS ABOVE NORMAL
FOR THIS TIME OF YEAR/ RESULTING IN EFFICIENT RAINFALL RATES.
EXPERIENTIAL REFLECTIVITY FORECASTS SUGGEST THESE CONVECTIVE
CLUSTERS WILL SUBSIDE TOWARD 03Z. 1KM VISIBLE IMAGERY REVEALS
MAINLY CLEAR SKIES WEST OF I81 AS THIS TREND IS EXPECTED
OVERNIGHT. HOWEVER...WITH WET GROUND THE EXPECTATION OF
RADIATIONAL FOG TO FORM AND WILL CONTINUE THE MENTION IN LOWER
VALLEY LOCATIONS OVERNIGHT. OVERNIGHT LOWS WILL REMAIN RATHER MILD
AND MUGGY WITH LOWS HOLDING MAINLY INTO THE 60S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
H2O VAPOR IMAGERY SHOWS UPSTREAM CONDITIONAL FLOWS ARE RATHER
ZONAL AS THE MAIN UPPER LOW TRACKS ACROSS SOUTHERN JAMES BAY AND
TOWARD NORTHERN NEW ENGLAND TUESDAY MORNING. ANY MORNING FOG WILL
QUICKLY BURN OFF WITH SOME BREAKS OF SUNSHINE IN THE MORNING.
HOWEVER...UPSTREAM CONVECTIVE CLOUD DEBRIS WILL LIKELY FILTER OUT
THE SUNSHINE AS SKIES BECOMING INCREASING CLOUD COVER. LATEST
MODEL OUTPUT SUGGEST A DIFFUSE FRONTAL BOUNDARY WILL SLIDE
SOUTHWARD AND BRING THE NEXT CHANCE FOR CONVECTION DURING THE
AFTERNOON AND EVENING HOURS. PWATS REMAIN ANOMALOUSLY HIGH SO THE
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL IS EXPECTED. SEVERE
POTENTIAL APPEARS MINIMAL AT THIS TIME AS SPC KEEPS OUR REGION OUT
OF THE SLIGHT RISK AT THIS TIME. BUT IF ENOUGH INSOLATION WHERE TO
OCCUR...MODIFIED SOUNDINGS SUGGEST SBCAPES WILL REACH TO BETWEEN
2-3K J/KG FOR AN ISOLATED WIND/HAIL EVENT. HIGHS TUESDAY AFTERNOON
WILL RANGE INTO THE 80S WITH NEAR 90F IN THE MID AND LOWER HUDSON
RIVER VALLEY.

TUESDAY NIGHT...THERE REMAINS SOME TIMING DIFFERENCES WITH RESPECT
TO THE PASSAGE OF THE SURFACE TROUGH AND UPPER LEVEL PV ANOMALY.
LATEST 18Z/NAM THAT ARRIVED SEEMS TO BE IN CLOSER AGREEMENT WITH
THE CANADIAN/ECMWF WITH A SLOWER DEPARTURE OF THESE AFOREMENTIONED
FEATURES THAN COMPARED TO THE GFS. THUS WE WILL KEEP POPS THROUGH
MOST OF THE EVENING HOURS WITH A SLOWER REDUCTION TO THE POPS
OVERNIGHT. AS THE LOSS OF DAYTIME HEATING...WE WILL ALSO REMOVE
THE MENTION OF THUNDER FROM THE GRIDS/FORECAST.

WEDNESDAY...WE JUST MIGHT FIND OURSELVES IN A REGION OF SUBSIDENCE
APPROACHING FROM THE WEST-NORTHWEST BUT CONFIDENCE IS NOT THAT
HIGH TO FULLY REMOVE POPS FROM THE FORECAST. HOWEVER...WE WILL
PLACE SLIGHT CHANCE POPS FOR THE NORTHERN HALF OF THE CWA AND
SCATTERED POPS FOR THE SOUTHERN PORTIONS OF THE REGION AS THE
SURFACE TROUGH MAY BE A LITTLE SLOWER TO DEPART. AS SOME
ADDITIONAL SUNSHINE IS EXPECTED...H850 TEMPS STILL INTO THE MID-
UPR TEENS...HIGHS SHOULD CLIMB BACK WELL INTO THE 80S FOR VALLEY
LOCATIONS.

WEDNESDAY NIGHT...THE FORECAST BECOMES RATHER INTERESTING AND
POTENTIALLY ACTIVE. THE PROGRESSIVE TROUGH MOVING THROUGH THE
INTER-MOUNTAIN WEST WILL EXIT ONTO THE PLAINS. THE DOWNSTREAM
IMPACT WILL BE THAT SURFACE TROUGH TO RETURN NORTHWARD AS A WARM
FRONT. THE LOW LEVEL JET ACROSS THE OHIO VALLEY IS EXPECTED TO
INCREASE TO NEAR 40KTS WITH ELEVATED CONVECTION EXPECTED TO
REDEVELOP AND BEGIN TO TRACK TOWARD WESTERN/CENTRAL NY. AS WITH
THE PREVIOUS FORECAST...WE WILL RETAIN THE CHANCE POPS OVERNIGHT
OVER THE CATSKILLS...WESTERN MOHAWK VALLEY AND DACKS. LOW TEMPS
SHOULD REMAIN WELL INTO THE 60S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THERE IS AN INCREASING THREAT FOR ADDITIONAL MODERATE TO HEAVY
RAINFALL FOR THE REGION THROUGH THE LONG TERM PERIOD.

PER THE CSTAR RESEARCH OF UPPER LOWS IN THE WARM SEASON...THE
POSITION OF THE UPPER LOW IN THE VICINITY OF THE GREAT LAKES AND
OHIO VALLEY WITH SUBTROPICAL MOISTURE HEADING NORTHWARD COULD
PROVIDE ADDITIONAL RAINFALL ON ALREADY SATURATED SOILS.

THE INITIAL THRUST OF WARM ADVECTION ARRIVES ON THURSDAY AS OUR
REGION MAY BECOME WELL ENTRENCHED IN THE WARM SECTOR. INCREASING
LOW LEVEL WINDS...SURFACE FOCI...DAYTIME HEATING AND SBCAPES IN
EXCESS OF 2K J/KG COULD PLACE OUR REGION INTO A SEVERE THREAT.
HELICITES ARE PROGED TO BE IN EXCESS OF 200 M2/S2 /ESPECIALLY IF
THE WARM FRONT REMAINS IN THE VICINITY OF THE REGION/ SO CAN NOT
RULE OUT ROTATING SUPERCELLS. SINCE CLOUD COVER REMAINS IN
QUESTION...WE WILL HOLD TEMPS BACK SOMEWHAT WITH MAINLY MIDDLE 80S
FOR VALLEY LOCATIONS.

THE REMAINDER OF THE LONG TERM WILL FEATURE THE EVOLVING POSITIVE
TILTED UPPER TROUGH AXIS AND MOISTURE TRANSPORT ORIGINATING FROM
THE SUBTROPICS TO BRING A STREAM OF MOISTURE WITH THE CHANCE FOR
ADDITIONAL SHOWERS/THUNDERSTORMS AND PERIODS OF MODERATE TO HEAVY
RAIN. WE WILL CONTINUE TO WATCH THIS SITUATION EVOLVE VERY
CLOSELY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 445 PM EDT...MOST OF THE THUNDERSTORMS HAVE STAYED AWAY FROM
THE TAF SITES. ONCE BRUSHED KALB/KGFL...ONE IS JUST NORTH OF KPOU.
IT LOOKS AS IF ONE CELL MIGHT HIT KPSF SO AMENDED TO INCLUDE A TEMPO
FOR MVFR THUNDER 21-22Z.

STILL MORE THUNDERSTORMS UPSTREAM. IN FACT...A FEW MORE HAVE POPPED
UP ALONG AN OUTFLOW BOUNDARY WORKING INTO WESTERN ALBANY COUNTY.
WILL CONTINUE TO MONITOR. THERE IS STILL PLENTY OF INSTABILITY TO
WORK WITH...NOT OUT OF THE WOODS YET. WILL CONTINUE WITH GENERAL
VCSH BUT THAT COULD CHANGE AT ANY TIME THROUGH 00Z. AT
KPSF...ASSIGNED A TEMPO FOR MVFR THUNDER THROUGH 22Z AS THAT AREA IS
UNDER A SEVERE THUNDERSTORM WARNING.

STAY TUNED AND KEEP CHECKING THE TAFS AND AVIATION DISCUSSION.

AFTER WE LOOSE THE CELLS THIS EVENING...CONCERNS FOCUS TO FOG
ISSUES...ESPECIALLY AT KGFL WHERE BELIEVE IT WILL HAPPEN. ELSEWHERE
WENT WITH MVFR FOG.

THE WINDS TODAY WILL BE FROM A WESTERLY DIRECTION AT 5-10 KNOTS
WITH OCCASIONAL GUST TO 15 KNOTS. EXPECT THE WINDS TO BECOME LIGHT TO
CALM IN THE EARLY EVENING AND REMAIN LIGHT THROUGH TUESDAY.

OUTLOOK...
TUE...MAINLY VFR. CHC -TSRA/-SHRA MAINLY DURING THE AFTN INTO THE
EVNG. MVFR-IFR FOG LATE AT NIGHT INTO EARLY IN THE MORNING.
WED...MAINLY VFR. SLIGHT CHC -TSRA/-SHRA.
THU-FRI...VFR/MVFR. CHC -TSRAS/-SHRAS.

&&

.FIRE WEATHER...
WARM AND HUMID CONDITIONS ALONG WITH SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING HOURS WILL
CONTINUE THROUGH MOST OF THIS WEEK. OUR NIGHTS WILL BE CONTINUE
TO BE MUGGY WITH PATCHY FOG. MORE PERSISTENT CHANCES FOR SHOWERS
AND THUNDERSTORMS ARE EXPECTED LATER IN THE WEEK INTO THE WEEKEND
AS A SLOW MOVING LOW PRESSURE SYSTEM IMPACTS THE REGION.

&&

.HYDROLOGY...
INCREASING UNSETTLED WEATHER THIS WEEK AND THREAT FOR ADDITIONAL
MODERATE TO HEAVY RAINFALL CONTINUES. PERSISTENT CHANCES OF
SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE LATER PART OF THE
WEEK INTO THE WEEKEND AS A MID/UPPER LEVEL TROUGH IMPACTS THE
REGION.

STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ALL
WEEK WITH HIGH PRECIPITABLE WATER VALUES. EARLY IN THE WEEK FLOW
ALOFT WILL BE RATHER LIGHT SO STORMS WILL BE SLOWER MOVERS. FLOW IS
EXPECTED TO INCREASE LATER IN THE WEEK. PONDING OF WATER ON ROADWAYS
ALONG WITH MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL
BE POSSIBLE. PLUS SOME SMALL STREAMS...CREEKS...AND BROOKS MAY REACH
BANKFULL OR EVEN FLOODING QUICKLY IN THE HEAVY RAINFALL ASSOCIATED
WITH THE THUNDERSTORMS ESPECIALLY IF STORMS MOVE OVER THE SAME AREA
REPEATEDLY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...BGM
AVIATION...SND/HWJIV
FIRE WEATHER...BGM
HYDROLOGY...BGM/WASULA

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 24, 2:55 PM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT MON JUN 24 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
355 PM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS
EVENING MAY PRODUCE 1 INCH SIZE HAIL...FREQUENT LIGHTNING...AND
LOCALLY HEAVY RAINFALL THAT COULD PRODUCE PONDING OF WATER ON
ROADWAYS AND POOR DRAINAGE FLOODING OF LOW LYING AREAS. THE
THUNDERSTORMS WILL MOVE SLOWLY TO THE EAST AT LESS THAN 20 MPH. THE
SLOW MOVEMENT OF THE THUNDERSTORMS...AND REPEATEDLY MOVING OVER THE
SAME AREAS...COULD LEAD TO BANK FULL RISES ON STREAMS...CREEKS...AND
BROOKS.  THUNDERSTORMS WILL DIMINISH SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM
TUESDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY
HEAVY RAINFALL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE IN ALBANY.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, Jun 24, 3:19 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             WYANTSKILL              42.69N  73.65W
06/24/2013  E1.75 INCH       RENSSELAER         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1300234

LFM
Local storm report, Jun 24, 3:23 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             RAVENA                  42.48N  73.81W
06/24/2013  E0.88 INCH       ALBANY             NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1300236

LFM
Special weather statement, Jun 24, 3:35 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
435 PM EDT MON JUN 24 2013

NYZ043-084-VTZ013-014-242130-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
WESTERN WINDHAM VT-
435 PM EDT MON JUN 24 2013

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR MANCHESTER CENTER...OR ABOUT OVER MANCHESTER...AND MOVING EAST
AT 25 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
LONDONDERRY BY 505 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4305 7266 4310 7331 4333 7327 4333 7325
      4332 7325 4331 7283 4329 7281 4326 7281
      4323 7270 4323 7263
TIME...MOT...LOC 2034Z 279DEG 20KT 4320 7306

LFM/IRL
Local storm report, Jun 24, 3:47 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     CLINTON CORNERS         41.83N  73.76W
06/24/2013                   DUTCHESS           NY   DEPT OF HIGHWAYS

            TREES AND WIRES DOWN CLOSING STATE HIGHWAY 9G.

&&

EVENT NUMBER ALY1300237

LFM
Special weather statement, Jun 24, 3:55 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT MON JUN 24 2013

CTZ001-013-242130-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
455 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR LITCHFIELD
MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
THOMASTON BY 510 PM EDT
OAKVILLE BY 515 PM EDT
TERRYVILLE BY 520 PM EDT

LAT...LON 4162 7333 4179 7326 4174 7300 4164 7298
      4162 7302 4161 7302 4161 7304 4159 7305
      4156 7310 4156 7312
TIME...MOT...LOC 2054Z 286DEG 17KT 4168 7318

SND/VTK
Local storm report, Jun 24, 4:08 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             MANCHESTER              43.16N  73.07W
06/24/2013  M1.00 INCH       BENNINGTON         VT   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED IN MANCHESTER.

&&

EVENT NUMBER ALY1300238

HWJIV

The radar

The Albany radar (KENX), 68 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Berkshire

When
June 24, 4:08 PM EST to 4:13 PM EST
Where
Berkshire County, 0.24 mi WSW of Pittsfield
Measured
1 in hail
Reported by
Social Media
Coordinates
42.448, -73.254

A user on Facebook reported nickel to quarter size hail during a thunderstorm in Pittsfield.

Thunderstorm Wind, Berkshire

When
June 24, 4:09 PM EST
Where
Berkshire County, 0.65 mi ENE of Richmond Furnace
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.373, -73.368

A tree was reported down and on a wire in Richmond due to thunderstorm winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2013Every state in 2013This day in weather historyWarnings in Massachusetts, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455024, 455025.